# SDR 2005UALA00459

- Difficulty date: May 19, 2005
- Submitted: May 24, 2005
- Operation: Air carrier
- Aircraft: N456UA
- Make and model: Airbus A320-232
- Aircraft serial: 1128
- System (JASC): 2565 · Escape Slide
- Part: Aspirator
- Part number: D31516113
- Part serial: A9075
- Condition: Fod
- Location: Escape Slide
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PLASTIC BLOCK FOUND IN ASPIRATOR.  THE PLASTIC BLOCK FOUND STUCK IN THE ASPIRATOR IS A FOREIGN OBJECT THAT IS NOT PART OF THE SLIDE ASSY.  THIS TEFLON BLOCK WITH BEVELED CORNERS AND WITH A RED STRAP LOOKS LIKE IT HAD BEEN SPECIALLY FABRICATED FOR SOME UNKNOWN PURPOSE. HOW IT GOT STUCK IN THE ASPIRATOR HAS REMAINED UNKNOWN.  IT IS SUSPECTED HOWEVER THAT THIS BLOCK WAS USED TO CHOCK THE ASPIRATOR FLAPPER IN THE OPEN POSITION TO RELIEVE THE PRESSURE DURING PACKING OF THE SLIDE.
